Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 122, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 29, 2002, 9:58 PM EDT for Warren County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2002, 9:58 PM EDT (01:58 UTC)
- Expired
- Jul 29, 2002, 11:00 PM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Warren County, PA
The radar
The Buffalo radar (KBUF), 134 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 7:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 875 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
902 WUUS51 KCTP 300158 SVRCTP PAC123-300300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 957 PM EDT MON JUL 29 2002 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA * UNTIL 1100 PM EDT. * AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF GRAND VALLEY...OR 6 MILES NORTH OF TITUSVILLE...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... YOUNGSVILLE AROUND 1010 PM. CHAPMAN SP AROUND 1015 PM. WARREN AND RUSSELL AROUND 1020 PM. KINZUA DAM AND GERMANY AROUND 1030 PM. THE MAIN THREAT FROM THIS STORM IS A DAMAGING WIND GUST. THIS STORM HAS A HISTORY OF PRODUCING DOWNED TREES ACROSS CRAWFORD COUNTY. THE SAFEST PLACE TO BE DURING A SEVERE THUNDERSTORM IS INSIDE A SUBSTANTIAL SHELTER...AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 8:00 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 29, 8:00 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 800 PM EDT MON JUL 29 2002 UPDATE TO ZONES FOR SVR THUNDERSTORM WATCH ISSUED OVER THE NW MTNS. SOLID LINE OF STORMS NOW APPROACHING NW PA...AND SHOULD REACH WARREN CO BY AROUND 10 PM. MODELS CONTINUE TO SUGGEST THAT LINE DISSIPATES LATE TONIGHT OVER CENTRAL PA. WILL GO WITH CHC POPS CENTRAL MTNS...AND NOTHING FOR THE LOWER SUSQ VALLEY. 850 TEMPS STILL PROGGED IN 18-19C RANGE BEHIND COLD FRONT TUE AFTN. DESPITE SLIGHTLY LOWER DWPTS...TEMPS SHOULD ONCE AGAIN REACH THE 90S IN THE SE PART OF THE CWA UNDER MSUNNY SKIES BY LATE AM. .CTP...SVR THUNDERSTORM WATCH NW MTNS UNTIL MIDNIGHT. FITZGERALD
In the hours before
Special weather statement, Jul 29, 7:53 PM EDT, 2 hours 5 minutes before
PAZ004-005-010-300400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 753 PM EDT MON JUL 29 2002 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT EDT TUESDAY MORNING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... MCKEAN...WARREN AND ELK. A COLD FRONT FRONT...WHICH STRETCHES DOWN THROUGH THE MIDWEST...ALONG WITH THE HOT AND HUMID CONDTIONS THE AREA HAS BEEN EXPERIENCING...ARE RESPONSIBLE FOR A LINE OF THUNDERSTORMS WHICH WILL BE MOVING THROUGH WESTERN PORTIONS OF PENNSYLVANIA DURING THE EVENING HOURS. THE MAIN THREAT FROM THESE STORMS ARE POTENTIALLY DAMAGING WIND GUSTS. ALONSO
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.